Alert archive / California / Wind Advisories in 2015

Wind Advisory 15, NWS San Diego, CA

April 24, 2015Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Apr 24, 2015, 4:32 AM PDT for Riverside County, San Bernardino County, California. It took effect at Apr 25, 2015, 12:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2015, 4:32 AM PDT (11:32 UTC)
In effect from
Apr 25, 2015, 12:00 PM PDT
Expired
Apr 26, 2015, 12:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WWUS76 KSGX 241132
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
432 AM PDT FRI APR 24 2015

...PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS
THROUGH SATURDAY EVENING...

.A WEAK LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA
TODAY WILL MAINTAIN STRONGER ONSHORE FLOW TODAY WITH GUSTY WEST
WINDS IN THE MOUNTAINS AND DESERTS. A LITTLE STRONGER LOW PRESSURE
SYSTEM FROM THE NORTHWEST IS EXPECTED TO BRING WINDS THAT ARE A
LITTLE STRONGER AND MORE WIDESPREAD FOR LATE SATURDAY INTO
SATURDAY EVENING.

CAZ055-056-242130-
/O.NEW.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
432 AM PDT FRI APR 24 2015

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT SATURDAY. 

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 60 MPH.

* TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON INTO SATURDAY
  EVENING.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN
  SLOPES.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-242130-
/O.EXB.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/
APPLE AND LUCERNE VALLEYS-
432 AM PDT FRI APR 24 2015

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT SATURDAY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW
  THE WINDIEST PASSES AND DESERT SLOPES. GUSTS TO 55 MPH FOR
  SATURDAY AFTERNOON AND EVENING WITH ISOLATED GUSTS TO 60 MPH. 

* TIMING...WINDS DIMINISHING SOME FOR LATE TONIGHT INTO SATURDAY
  MORNING...THEN ANOTHER ROUND OF A LITTLE STRONGER WINDS FOR
  SATURDAY AFTERNOON AND EVENING.

* LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT 
  SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED 
  INCLUDE I-8 AND I-10...I-15. 

* VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING
  DUST AND SAND.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-061-062-065-242130-
/O.EXT.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
432 AM PDT FRI APR 24 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT SATURDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND 
  BELOW THE WINDIEST PASSES AND DESERT SLOPES. 

* TIMING...TONIGHT THROUGH FRIDAY EVENING.

* LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT 
  SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED 
  INCLUDE I-8 AND I-10...I-15. 

* VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO 
  BLOWING DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

* OUTLOOK...STRONG AND GUSTY WINDS WILL CONTINUE SATURDAY INTO 
  SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
5 follow-up statements
506 
WWUS76 KSGX 242050
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PDT FRI APR 24 2015

...PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS
THROUGH SATURDAY EVENING...

.A WEAK LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA
TODAY WILL MAINTAIN STRONGER ONSHORE FLOW TODAY WITH GUSTY WEST
WINDS IN THE MOUNTAINS AND DESERTS. A STRONGER LOW PRESSURE
SYSTEM FROM THE NORTHWEST IS EXPECTED TO BRING STRONGER AND MORE
WIDESPREAD WINDS FOR LATE SATURDAY INTO SATURDAY EVENING.

CAZ058-060>062-065-250500-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
150 PM PDT FRI APR 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH AND 
  BELOW THE WINDIEST PASSES AND DESERT SLOPES. 

* TIMING...TONIGHT THROUGH SATURDAY EVENING.

* LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG DESERT 
  SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS IMPACTED 
  INCLUDE I-8 AND I-10...I-15. 

* VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO 
  BLOWING DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

* OUTLOOK...STRONG AND GUSTY WINDS WILL BEGIN TO WEAKEN LATE SATURDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-250500-
/O.CON.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
150 PM PDT FRI APR 24 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
SATURDAY...

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 60 MPH IN WIND-PRONE AREAS.

* TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON INTO SATURDAY 
  EVENING. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN 
  SLOPES. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS.

* OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
569 
WWUS76 KSGX 250447
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
947 PM PDT FRI APR 24 2015

...PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS
THROUGH SATURDAY EVENING...

.A WEAK LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CALIFORNIA
TONIGHT WILL MAINTAIN STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS
IN THE MOUNTAINS AND DESERTS. A STRONGER LOW PRESSURE SYSTEM FROM
THE NORTHWEST WILL BRING STRONGER AND MORE WIDESPREAD WINDS SATURDAY
AFTERNOON INTO SATURDAY EVENING.

CAZ058-060>062-065-251200-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
947 PM PDT FRI APR 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY...

* WINDS...WEST 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH THROUGH
  AND BELOW THE WINDIEST PASSES AND DESERT SLOPES.

* TIMING...TONIGHT THROUGH SATURDAY EVENING.

* LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE
  DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS
  IMPACTED INCLUDE THE I-8...I-10...AND I-15.

* VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO 
  BLOWING DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

* OUTLOOK...STRONG AND GUSTY WINDS WILL BEGIN TO WEAKEN LATE 
  SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-251200-
/O.CON.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
947 PM PDT FRI APR 24 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM PDT
SATURDAY...

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. 
  ISOLATED GUSTS TO 60 MPH IN WIND-PRONE AREAS. 

* TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON INTO SATURDAY 
  EVENING. 

* LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT
  MOUNTAIN SLOPES.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

* OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ALBRIGHT
315 
WWUS76 KSGX 251017
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
317 AM PDT SAT APR 25 2015

...PERIODS OF STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH THIS EVENING...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA AND NEVADA
WILL BRING STRONGER ONSHORE FLOW THROUGH THIS EVENING WITH PERIODS
OF GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS...STRONGEST THIS
AFTERNOON AND EVENING. WINDS WILL DIMINISH LATE TONIGHT.

CAZ058-060>062-065-252130-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0500Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
317 AM PDT SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH THIS
  AFTERNOON AND EVENING WITH ISOLATED GUSTS TO 65 MPH.

* TIMING...STRONGEST WINDS THIS AFTERNOON AND EVENING...
  DIMINISHING LATE TONIGHT.

* LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE 
  DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS 
  IMPACTED INCLUDE THE I-8...I-10...AND I-15. 

* VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO BLOWING
  DUST AND SAND.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-252130-
/O.CON.KSGX.WI.Y.0015.150425T1900Z-150426T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
317 AM PDT SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT
THIS EVENING...

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS TO 65 MPH.

* TIMING...STRONGEST WINDS DURING THE LATE AFTERNOON THROUGH THE
  EVENING...DIMINISHING OVERNIGHT.

* LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT 
  MOUNTAIN SLOPES. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

* OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
441 
WWUS76 KSGX 252010
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PDT SAT APR 25 2015

...STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH THIS EVENING...

.A FAST MOVING WEATHER DISTURBANCE WILL CARVE ACROSS SOUTHERN
CALIFORNIA TONIGHT AND EXIT ON SUNDAY. ONSHORE WEST TO NORTHWEST
WIND WILL INCREASE AHEAD OF THIS STORM THIS EVENING. THE WIND WILL
THEN SHIFT TO THE NORTH EARLY SUNDAY AND DECREASE. A NORTHEAST
WIND WILL INCREASE SUNDAY NIGHT ACROSS THE MOUNTAIN PASSES.

CAZ058-060>062-065-260515-
/O.EXT.KSGX.WI.Y.0014.000000T0000Z-150426T0700Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
110 PM PDT SAT APR 25 2015

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55
  MPH THIS EVENING. ISOLATED GUSTS TO 65 MPH ALONG THE FOOTHILL
  SLOPES AND PASSES.

* TIMING...INCREASING WIND THIS EVENING...DIMINISHING LATE
  TONIGHT AFTER MIDNIGHT.

* LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE
  DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS
  IMPACTED INCLUDE THE I-8...I-10...I-15 AND HIGHWAY 78.

* VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO 
  BLOWING DUST AND SAND. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-260515-
/O.EXT.KSGX.WI.Y.0015.000000T0000Z-150426T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
110 PM PDT SAT APR 25 2015

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 65 MPH NEAR THE MOUNTAIN PASSES.

* TIMING...STRONGEST WINDS OCCURRING THIS EVENING...DIMINISHING
  OVERNIGHT.

* LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT 
  MOUNTAIN SLOPES. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

* OUTLOOK...WINDS WILL WEAKEN SUNDAY MORNING. NORTHEAST WINDS WILL
  DEVELOP IN THE MOUNTAIN PASSES SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TARDY
886 
WWUS76 KSGX 260502
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1002 PM PDT SAT APR 25 2015

...STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH THIS EVENING...

.A FAST MOVING WEATHER DISTURBANCE WILL CARVE ACROSS SOUTHERN
CALIFORNIA TONIGHT AND EXIT ON SUNDAY. ONSHORE WEST TO NORTHWEST
WIND WILL INCREASE AHEAD OF THIS STORM THIS EVENING. THE WIND
WILL THEN SHIFT TO THE NORTH EARLY SUNDAY AND DECREASE. A
NORTHEAST WIND WILL INCREASE SUNDAY NIGHT ACROSS THE MOUNTAIN
PASSES.

CAZ058-060>062-065-260700-
/O.CON.KSGX.WI.Y.0014.000000T0000Z-150426T0700Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
1002 PM PDT SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 
  MPH THIS EVENING. ISOLATED GUSTS TO 65 MPH ALONG THE FOOTHILL 
  SLOPES AND PASSES. 

* TIMING...INCREASING WIND THIS EVENING...DIMINISHING LATE 
  TONIGHT AFTER MIDNIGHT. 

* LOCATION...EAST-WEST ORIENTED MOUNTAIN PASSES AND ALONG THE 
  DESERT SLOPES AND ADJACENT DESERT AREAS. TRAVEL CORRIDORS 
  IMPACTED INCLUDE THE I-8...I-10...I-15 AND HIGHWAY 78. 

* VISIBILITY...REDUCED AT TIMES TO ONE MILE OR LESS DUE TO 
  BLOWING DUST AND SAND. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-260700-
/O.CON.KSGX.WI.Y.0015.000000T0000Z-150426T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
1002 PM PDT SAT APR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 
  MPH. ISOLATED GUSTS TO 65 MPH NEAR THE MOUNTAIN PASSES. 

* TIMING...STRONGEST WINDS OCCURRING THIS EVENING...DIMINISHING 
  OVERNIGHT. 

* LOCATION...NEAR THE MOUNTAIN RIDGE TOPS AND ALONG THE DESERT 
  MOUNTAIN SLOPES. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES AND COULD CAUSE TRAVEL DISRUPTIONS. 

* OUTLOOK...WINDS WILL WEAKEN SUNDAY MORNING. NORTHEAST WINDS 
  WILL DEVELOP IN THE MOUNTAIN PASSES SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 9:40 PM PDT, 6 hours 52 minutes earlier.

Area forecast discussion, Apr 23, 9:40 PM PDT, 6 hours 52 minutes before
ZCZC LAXWRKAFD 231544
TTAA00 KLAX DDHHMM

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 PM PDT THU APR 23 2015

.SYNOPSIS...

PERIODS OF COOL...UNSETTLED AND WINDY WEATHER WILL CONTINUE THROUGH
SATURDAY AS SEVERAL UPPER DISTURBANCES MOVE ACROSS THE REGION.
SCATTERED SHOWERS ARE MOST LIKELY IN THE MOUNTAINS IN THE AFTERNOONS
AND EVENINGS. WINDY AND COOL WEATHER SATURDAY WILL BE FOLLOWED BY
WARMING AND DRY OFFSHORE FLOW EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS OVER THE WEST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

TODAY WAS A BREEZY AND COOL DAY WITH TEMPERATURES SEVERAL DEGREES
BELOW AVERAGE IN MOST AREAS. SHOWERS AND THUNDERSTORMS FORMED OVER
THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS AND DESERTS WITH
BRIEF HEAVY RAIN AND SMALL HAIL WITH THE STRONGEST CELLS. THE
HIGHEST TOTAL WAS 1.42" AT AGAVE HILL IN THE SANTA ROSA MOUNTAINS
NOT FAR FROM THE PALMS TO PINES HIGHWAY THROUGH THE SAN JACINTO
MOUNTAINS. THIS STORM DRIFTED EAST OVER THE CENTRAL COACHELLA VALLEY
PASSING JUST NORTH OF INDIO.

THE BROAD UPPER LOW OVER THE SOUTHWEST RESPONSIBLE FOR THE
CONVECTION WILL MOVE EAST AND WEAKEN OVERNIGHT. THE AFTERNOON
CONVECTION DIED WITH THE SETTING SUN AND ANY OVERNIGHT SHOWERS WILL
BE LIGHT AND ISOLATED.

RAIN CHANCES FRIDAY WILL BE LOWER THAN TODAY. A WEAK UPPER LEVEL
SHORTWAVE MOVING ACROSS THE CENTRAL VALLEY WILL GRAZE SOUTHERN
CALIFORNIA WITH PERHAPS ENOUGH ENERGY AND MOISTURE FOR AFTERNOON
CONVECTION MAINLY OVER THE MOUNTAINS.

A MUCH STRONGER SHORTWAVE WILL MOVE DOWN THE CALIFORNIA INTERIOR
SATURDAY AND BRING A COOL...BLUSTERY DAY WITH A CHANCE FOR SHOWERS.
EXPECT BELOW AVERAGE TEMPERATURES IN ALL AREAS WITH COASTAL AND
VALLEY HIGHS IN THE 60S...MOUNTAIN HIGHS IN THE 40S AND 50S...AND
HIGH DESERT HIGHS IN THE 60S. THE LOWER DESERTS WILL BE IN THE 70S
AND LOW 80S. IT WILL ALSO BE QUITE WINDY IN SATURDAY AFTERNOON AND
EVENING AS A STRONG JET DIVES SOUTH ACROSS THE STATE. CURRENT WIND
ADVISORIES WILL LIKELY BE EXTENDED INTO SATURDAY EVENING. MOISTURE
IS LIMITED BUT THE STRONG UPPER DYNAMICS WILL SUPPORT A CHANCE FOR
SHOWERS WITH THE BEST CHANCES OVER THE MOUNTAINS.

THE TROUGH MOVES EAST SUNDAY FOR DECREASING WINDS AND A WARMER DAY
AS HIGH PRESSURE BUILD IN FROM THE WEST. THIS RIDGE WILL BE THE
DOMINATE FEATURE THROUGH THE MIDDLE OF NEXT WEEK BRINGING SANTA ANA
CONDITIONS AND SIGNIFICANTLY WARMER DAYS MONDAY THROUGH WEDNESDAY.

&&

.AVIATION... 240300Z...THROUGH 24/0000 UTC...SHOWERS ARE WINDING
DOWN OVER MOST OF THE MOUNTAIN AND DESERT AREAS THIS EVENING. MOSTLY
BKN-OVC STRATUS OVER THE COAST...VALLEYS...COASTAL SLOPES AND MTN
RIDGES...WITH BASES 3000-5000 FT MSL...TOPS AROUND 7000 FT MSL...AND
MTN OBSCURATION OF LOWER SLOPES. THROUGH 24/15Z...THICKENING BKN-OVC
CLOUD DECKS IN THE 2000-6500 FT MSL LAYER OVER THE
COAST/VALLEYS/MTNS...WITH OBSCURATION OF LOWER SLOPES AND EMBEDDED
ISOL-SCT LIGHT SHOWERS. AREAS OVER AND WEST OF THE MOUNTAINS WILL
LIKELY REMAIN MOSTLY CLOUDY THROUGH FRIDAY WITH BASES RISING
SLIGHTLY AFTER SUNRISE. DESERTS SHOULD HAVE MOSTLY UNRESTRICTED
VIS...WITH BKN-SCT CLOUDS AOA 7000 FT MSL THROUGH FRIDAY.

WESTERLY WINDS OVERNIGHT INCREASING TO 20-30 KT WITH GUSTS 35-40 KT
OVER MTN RIDGES...DESERT SLOPES...THROUGH PASSES/CANYONS AND INTO
PORTIONS OF ADJACENT DESERT AREAS WILL PRODUCE MOD-STG UDDFS/LLWS
OVER AND E OF THE MTNS.

&&

.MARINE... 800 PM...NORTHWEST WINDS EXPECTED TO STRENGTHEN SATURDAY
AFTERNOON THROUGH SUNDAY MORNING OVER THE COASTAL WATERS AS A TROUGH
OF LOW PRESSURE MOVES BY TO THE NORTH. THIS WILL LIKELY RESULT IN
WIND GUSTS OF 25-30 KT AND SHORT-PERIOD CHOPPY SEAS OF 6-9 FEET.
THESE CONDITIONS WOULD BE HAZARDOUS TO SMALL CRAFT...WITH THE
STRONGEST WINDS AND CHOPPIEST SEAS OCCURRING IN THE OUTER WATERS.

&&

.SKYWARN...

SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 2 AM PDT SATURDAY FOR THE COACHELLA
     VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY
     MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.

PZ...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...TS

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.